The Euler numbers of ℓ-adic sheaves of rank 1 in positive characteristic
One of the most important themes in ramification theory is the formula for the Euler characteristic of ℓ-adic sheaves. Although we have the Grothendieck-Ogg-Shafarevich formula [G] in one dimensional case, we don’t have a general formula in higher dimension even in the form of a conjecture. However for sheaves of rank 1, K.Kato formulated a conjecture in arbitrary dimension and actually proved it in dimension 2 in [K2]. In this paper, we will prove it in arbitrary dimension under a certain hypothesis, which is hoped to hold when the variety is sufficiently blowed up.
KeywordsIrreducible Component Finite Order Integral Closure Residue Field Open Subscheme
Unable to display preview. Download preview PDF.
- [G]A. Grothendieck, Formule d’Euler-Poincare en cohomologie etale, in “SGA 5,” LNM 589, Springer-Verlag, Berlin-Heidelberg-New York, 1977, pp. 372–406.Google Scholar
- [KL]K. Kato, Class field theory, D-modules, and ramification on higher dimensional schemes I, American Journal of Math, (to appear).Google Scholar
- [K2]——, Class field theory, D-modules, and ramification on higher dimensional schemes II. in preparationGoogle Scholar
- [K3]——, Swan conductors for characters of degree one in the imperfect residue field case, Contemporary Math 83 (1989), 101–131.Google Scholar
- [K4]——, Toric singularities, submitted to American Journal of Math.Google Scholar
- [S]J.-P. Serre, “Corps Locaux,” 3-ieme edition, Hermann, Paris, 1968.Google Scholar